Alert archive / Texas / River Flood Warnings in 2015
River Flood Warning 7, NWS Shreveport, LA
NWS Shreveport, LA issued this river flood warning at Jan 3, 2015, 9:22 AM CST for Franklin County, Morris County, Titus County, Texas. It took effect at Jan 4, 2015, 10:02 AM CST. It was in force for 8 days.
The area
The counties it named.
The facts
- Issued
- Jan 3, 2015, 9:22 AM CST (15:22 UTC)
- In effect from
- Jan 4, 2015, 10:02 AM CST
- Expired
- Jan 12, 2015, 6:00 AM CST
- In force
- 8 days
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Franklin County, TX, Morris County, TX, Titus County, TX
The radar
The Shreveport radar (KSHV), 132 km from the middle of the area, began a volume at 15:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point White Oak Creek near Talco (WOCT2).
- Action stage
- 15.5 ft
- Minor stage
- 16 ft
- Moderate stage
- 19 ft
- Major stage
- 22 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07343500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this river flood warning went out at Jan 3, 6:24 AM CST, 2 hours 58 minutes earlier.
Area forecast discussion, Jan 3, 6:24 AM CST, 2 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
624 AM CST SAT JAN 3 2015
.AVIATION...
FOR THE 12/03Z TAFS...WIDESPREAD SHWRS AND SOME EMBEDDED TSTMS
WILL PERSIST THROUGH THE FIRST HALF OF THE TAF PERIOD FOR MOST OF
OUR AREA TERMINALS...GRADUALLY ENDING FROM WEST TO EAST LATER
TODAY AS A COLD FRONT SWEEPS ACROSS THE REGION. LOW CLOUDS WILL
LAG BEHIND THE FRONT SO MVFR/IFR CIGS WILL LINGER THROUGH THE
AFTERNOON AND POSSIBLY THE EARLY EVENING HOURS AT OUR ERN TAF
SITES. VSBYS WILL ALSO REMAIN IN FLUX WITH THE RAINFALL AND
RESULTING BR...GENERALLY IN THE MVFR RANGE BUT CANNOT RULE OUT
SOME IFR PERIODS WITH HEAVIER RAINFALL. WINDS WILL BE MOSTLY
VARIABLE AVERAGING AROUND 10 KTS WITH HIGHER GUSTS IN CONVECTION
AND EXPECT VEERING TO A SW DIRECTION LATER THIS MORNING AHEAD OF
THE COLD FRONT...EVENTUALLY BECOMING W AND THEN NW TOWARD THE END
OF THE PERIOD AS THE FRONT ADVANCES EWRD WITH CONDITIONS IMPROVING
TO VFR AROUND 04/00Z AND SHORTLY THEREAFTER AT ELD/MLU. /19/
&&
.PREV DISCUSSION... /ISSUED 549 AM CST SAT JAN 3 2015/
DISCUSSION...
SORRY FOR THE LATE PRODUCTS...AS SOME OF THESE STORMS DECIDED TO
GO ROGUE ON US THIS MORNING AS THE STORMS ROLLED INTO SHV/DEEP E
TX/WCNTRL LA. BUT THE LEADING EDGE OF THE STORMS/GUSTY WINDS HAVE
ACCELERATED E QUICKLY ACROSS NCNTRL LA AS OF 11Z...MUCH FASTER
THAN THE 00Z NAM/GFS. THE HRRR HAS INITIALIZED ON THIS WELL...AS
HAVE HAD TO MAKE A COUPLE OF ADDITIONAL CHANGES TO THE TEMPS TODAY
AS THIS SHALLOW/COLDER AIR QUICKLY OVERTAKES THE WARM SECTOR
ACROSS NCNTRL LA. EARLIER THIS MORNING AS OF 06Z...THERE WAS A SFC
LOW IN VC OF LFK...BUT THIS HAS BECOME ILL-DEFINED AS THE
CONVECTION ACCELERATED E...WITH WHAT LIMITED OF A SVR THREAT
DIMINISHES FURTHER THIS MORNING AS THIS SFC TROUGH QUICKLY SPREADS
E TOWARDS THE MS RIVER. WILL STILL HAVE TO CONTEND WITH LOCALLY
HEAVY RAINFALL THIS MORNING/EARLY AFTERNOON ACROSS EXTREME ERN
TX/N LA/SCNTRL AR...WHERE WIDESPREAD 3-5+ INCHES OF RAIN HAS
FALLEN IN THE LAST WEEK...AND PW/S ARE FORECAST TO APPROACH NEAR
RECORD VALUES FOR JANUARY /PER CLIMATOLOGY/. BELIEVE THAT THE
HEAVY RAINFALL THREAT WILL DIMINISH AFTER 18Z AS THE STRONGER
STORMS EXIT THE AREA...BUT WILL ALLOW THE CURRENT FLASH FLOOD
WATCH TO EXPIRE AS SCHEDULED AT 22Z.
SHOULD SEE THE STRATOCU LINGER THROUGH THE AFTERNOON...ALTHOUGH
SOME BREAKS WILL BE POSSIBLE LATER IN THE DAY ACROSS E TX...WHICH
WOULD RESULT IN A LITTLE BETTER WARMING THAN AREAS FARTHER N AND
E. GIVEN THE FASTER MOVEMENT OF THE SFC TROUGH THIS MORNING...HAVE
ALSO TRIMMED BACK MAX TEMPS OVER EXTREME NW LA...WITH MAX TEMPS
FARTHER E ACROSS NCNTRL LA OCCURRING BY DAYBREAK WITH TEMPS
FALLING DURING THE DAY.
THE SHORT TERM PROGS ARE STILL IN AGREEMENT WITH OUR ARCTIC FRONT
MOVING INTO THE REGION AFTER 06Z...DEEPENING LATE THROUGH SUNDAY
AS A 1040MB SFC RIDGE BUILDS E ACROSS THE CNTRL/SRN PLAINS. SHOULD
SEE THE FIRST FREEZE OF THE NEW YEAR MONDAY MORNING...AS THE SKY
CLEARS AND WINDS DECOUPLE IN THE VERY COLD/DRY AIR MASS BUILDING
IN. A SECOND ARCTIC FRONT WILL QUICKLY BUILD SE INTO THE AREA
TUESDAY AHEAD OF THE NEXT LONGWAVE TO DIVE SE ACROSS THE CNTRL/ERN
CONUS...WITH WHAT SHOULD BE THE COLDEST TEMPS SO FAR THIS WINTER
SEASON...WITH SE OK/NRN SECTIONS OF SW AR POSSIBLY FALLING INTO
THE TEENS...WITH THE REMAINDER OF THE REGION WELL INTO THE 20S.
HAVE KEPT THE REMAINDER OF THE EXTENDED DRY GIVEN THE DRY NW FLOW
ALOFT...ALTHOUGH THE POTENTIAL FOR -SHRA APPEARS TO INCREASE NEXT
WEEKEND AS A SHORTWAVE BEGINS TO OPEN UP AND SHIFT E ACROSS THE
SRN PLAINS...RESULTING IN ENHANCED OVERRUNNING AS THE ARCTIC AIR
MASS BEGINS TO MODIFY.
PRELIMS TO FOLLOW BELOW...
15
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 54 39 46 27 46 / 100 0 0 0 0
MLU 66 42 49 28 46 / 100 20 0 0 0
DEQ 51 32 40 21 41 / 70 10 0 0 0
TXK 53 37 41 23 42 / 90 10 0 0 0
ELD 57 39 46 24 43 / 100 10 0 0 0
TYR 53 34 44 25 45 / 50 0 0 0 0
GGG 53 37 44 25 45 / 90 0 0 0 0
LFK 57 37 50 27 48 / 100 0 0 0 0
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH UNTIL 4 PM CST THIS AFTERNOON FOR THE
FOLLOWING ZONES: ARZ072-073.
LA...FLASH FLOOD WATCH UNTIL 4 PM CST THIS AFTERNOON FOR THE
FOLLOWING ZONES: LAZ001>006-010>014-017>022.
OK...NONE.
TX...FLASH FLOOD WATCH UNTIL 4 PM CST THIS AFTERNOON FOR THE
FOLLOWING ZONES: TXZ151>153-165>167.
&&
19Hazardous weather outlook, Jan 3, 6:07 AM CST, 3 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 607 AM CST SAT JAN 3 2015 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-031800- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN- UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA- NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE- FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG- HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA- SAN AUGUSTINE-SABINE TX- 607 AM CST SAT JAN 3 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT... SHOWERS AND EMBEDDED THUNDERSTORMS WILL CONTINUE ACROSS MUCH OF THE REGION THIS MORNING...BUT WILL DIMINISH FROM WEST TO EAST BY MID MORNING THROUGH THE AFTERNOON. LOCALLY HEAVY RAINFALL WILL BE POSSIBLE...MAINLY ACROSS EXTREME EASTERN TEXAS...NORTH LOUISIANA...AND SOUTHCENTRAL ARKANSAS...WHERE GROUNDS ARE SATURATED FROM WIDESPREAD RAIN THAT HAS FALLEN OVER THE LAST WEEK. ADDITIONAL RAINFALL AMOUNTS OF ONE TO TWO INCHES ARE LIKELY TODAY...WHICH COULD RESULT IN LOCALIZED FLOODING OF LOW LYING...POOR DRAINAGE AREAS. THE FLOOD THREAT WILL DIMINISH BY EARLY TO MID AFTERNOON. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGER...SKYWARN NETWORKS...AND AMATEUR RADIO OPERATORS...MAY BE NEEDED TODAY OVER DEEP EAST TEXAS...NORTH LOUISIANA...AND SOUTHWEST ARKANSAS...FOR ANY HEAVY RAINFALL OR FLOODING REPORTS. 15
In the hours before
Local storm report, Jan 3, 6:41 AM CST, 2 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
641 AM CST SAT JAN 03 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0425 AM TSTM WND DMG CAMPTI 31.90N 93.11W
01/03/2015 NATCHITOCHES LA LAW ENFORCEMENT
POWER LINES DOWN AT THE INTERSECTION OF HIGHWAY 71 AND
HIGHWAY 9 IN CAMPTI.
&&
EVENT NUMBER SHV1500010
15Local storm report, Jan 3, 6:47 AM CST, 2 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
647 AM CST SAT JAN 03 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 AM TSTM WND DMG 1 NE ATLANTA 31.82N 92.72W
01/03/2015 WINN LA LAW ENFORCEMENT
ONE TREE WAS BLOWN DOWN ON HIGHWAT 1228 OFF OF HIGHWAY
34.
&&
EVENT NUMBER SHV1500011
15Local storm report, Jan 3, 6:49 AM CST, 2 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
649 AM CST SAT JAN 03 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 AM TSTM WND DMG SIKES 32.08N 92.49W
01/03/2015 WINN LA LAW ENFORCEMENT
2 TREES BLOWN DOWN ON HIGHWAY 126 IN SIKES. THE ROOF
WAS ALSO BLOWN OFF OF A CARPORT IN SIKES.
&&
EVENT NUMBER SHV1500012
15Local storm report, Jan 3, 7:05 AM CST, 2 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
705 AM CST SAT JAN 03 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 AM TSTM WND DMG SHREVEPORT 32.47N 93.80W
01/03/2015 CADDO LA LAW ENFORCEMENT
TREES AND POWER LINES DOWN ALONG COOPER ROAD IN NORTH
SHREVEPORT. POWER LINES WERE ALSO REPORTED DOWN AT OTHER
VARIOUS LOCATIONS THROUGHOUT SHREVEPORT.
&&
EVENT NUMBER SHV1500013
15Local storm report, Jan 3, 7:10 AM CST, 2 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
710 AM CST SAT JAN 03 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 AM TSTM WND DMG MANSFIELD 32.03N 93.70W
01/03/2015 DE SOTO LA LAW ENFORCEMENT
NUMEROUS TREES AND POWER LINES DOWN ACROSS THE CENTRAL
AND NORTHERN PARTS OF THE PARISH...BETWEEN MANSFIELD AND
STONEWALL.
&&
EVENT NUMBER SHV1500014
15Local storm report, Jan 3, 7:45 AM CST, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
745 AM CST SAT JAN 03 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 AM TSTM WND DMG 5 SW SHREVEPORT 32.42N 93.86W
01/03/2015 CADDO LA PUBLIC
TREES DOWN ON COLQUITT ROAD JUST SOUTHWEST OF THE
SHREVEPORT CITY LIMITS...NEAR THE DERRICK AND WOOLWORTH
ROAD.
&&
EVENT NUMBER SHV1500015
15The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 2, 11:16 PM CST | Flash Flood Warning | SHV | Bowie, Red River | 4 hr |
| Jan 3, 3:02 AM CST | Areal Flood Advisory | SHV | Bowie, Morris, Red River, Titus | 118 min |
| Jan 3, 3:15 AM CST | Severe Thunderstorm Warning | SHV | Sabine, San Augustine | 45 min |
| Jan 3, 7:15 AM CST | River Flood Warning | SHV | Franklin, Morris, Red River, Titus | 3 days |
| Jan 3, 7:21 AM CST | River Flood Warning | SHV | Nacogdoches, Rusk, San Augustine, Shelby | 6 days |
| Jan 3, 7:21 AM CST | River Flood Warning | SHV | Sabine, San Augustine | 33 hr |
| Jan 3, 9:17 AM CST | River Flood Warning | SHV | Angelina, Houston, Polk, Trinity, Tyler | 4 days |
| Jan 3, 9:21 AM CST | River Flood Warning | SHV | Bowie, Cass, Morris | 9 days |
| Jan 3, 3:39 PM CST | Lake Wind Advisory | SHV | Bowie, Camp, Cherokee, Franklin, Gregg, Morris and 6 more | 20 hr |
| Jan 3, 1:27 AM CST | Areal Flood Advisory | SHV | De Soto, Natchitoches, Red River, Sabine | 2 hr |
| Jan 3, 3:07 AM CST | Areal Flood Advisory | SHV | Bossier, Caddo | 113 min |
| Jan 3, 3:19 AM CST | Severe Thunderstorm Warning | SHV | Bienville, Bossier, Caddo, Claiborne, De Soto, Natchitoches and 2 more | 41 min |
| Jan 3, 4:15 AM CST | Severe Thunderstorm Warning | SHV | Grant, Natchitoches, Sabine, Winn | 45 min |
| Jan 3, 4:19 AM CST | Tornado Warning | SHV | Natchitoches | 26 min |
| Jan 3, 4:59 AM CST | Severe Thunderstorm Warning | SHV | Caldwell, Grant, Jackson, LaSalle, Ouachita, Winn | 46 min |
| Jan 3, 9:14 AM CST | River Flood Warning | SHV | Webster | 11 days |
Nearby
River Flood Warnings in Texas, 2015Every river flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.